Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 244, NWS Tulsa, OK

August 16, 2018Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2018, 2:45 PM CDT for Tulsa County, Oklahoma. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2018, 2:45 PM CDT (19:45 UTC)
Expired
Aug 16, 2018, 3:45 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 3:40 PM CDTTSTM WND DMG5 Sw Tulsa, OKLARGE TREE BLOWN DOWN ON VEHICLE NEAR 41ST AND UNION. VIA SOCIAL MEDIA.
Aug 16, 3:50 PM CDTTSTM WND DMGSand Springs, OKAWNING BLOWN OFF BUILDING, TREE LIMBS DOWN NEAR HIGHWAY 412 AND MAIN. VIA MEDIA VIDEO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

481 
WUUS54 KTSA 161945
SVRTSA
OKC143-162045-
/O.NEW.KTSA.SV.W.0244.180816T1945Z-180816T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
245 PM CDT THU AUG 16 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Tulsa County in northeastern Oklahoma...

* Until 345 PM CDT.

* At 245 PM CDT, a severe thunderstorm was located 4 miles southeast
  of Sand Springs, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Sand Springs...
  Bixby...                          Jenks...
  Jenks Riverside Airport...        Gray...

This includes Interstate 44 between mile markers 217 and 229.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9600 3619 9600 3620 9586 3601 9585
      3602 9603 3607 9603 3608 9615 3616 9615
TIME...MOT...LOC 1945Z 271DEG 11KT 3609 9606 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
118 
WWUS54 KTSA 161956
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
256 PM CDT THU AUG 16 2018

OKC143-162045-
/O.CON.KTSA.SV.W.0244.000000T0000Z-180816T2045Z/
Tulsa OK-
256 PM CDT THU AUG 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL TULSA COUNTY...

At 256 PM CDT, a severe thunderstorm was located 4 miles north of
Jenks Riverside Airport, moving east at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bixby...                          Jenks...
Jenks Riverside Airport...        

This includes Interstate 44 between mile markers 216 and 229.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9600 3619 9600 3620 9586 3601 9585
      3602 9603 3607 9603 3607 9607 3616 9608
TIME...MOT...LOC 1956Z 269DEG 10KT 3610 9599 

HAIL...<.75IN
WIND...60MPH
 
$$
479 
WWUS54 KTSA 162025
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
325 PM CDT THU AUG 16 2018

OKC143-162045-
/O.CON.KTSA.SV.W.0244.000000T0000Z-180816T2045Z/
Tulsa OK-
325 PM CDT THU AUG 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL TULSA COUNTY...

At 325 PM CDT, a severe thunderstorm was located near Sand Springs,
moving east at 5 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bixby...                          Jenks...
Jenks Riverside Airport...        

This includes Interstate 44 between mile markers 216 and 229.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9600 3619 9600 3620 9586 3601 9585
      3602 9603 3607 9603 3607 9607 3616 9608
TIME...MOT...LOC 2025Z 283DEG 5KT 3611 9609 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:16 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 16, 12:16 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Thu Aug 16 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Thunder chances with MVFR vsbys and MVFR/VFR cigs will increase
across northeast Oklahoma later this afternoon. Later this evening
Storm activity will increase, with best chances across the far NW
AR sites as a cold front approaches. Some of this activity make
move south and impact KFSM after 06z. Otherwise, VFR elements to
prevail outside of thunderstorm periods.

&&

.PREV DISCUSSION... /Issued 1019 AM CDT Thu Aug 16 2018/

DISCUSSION...
MCV to the west and cold front to the north will set the stage for
scattered thunderstorms, especially along and north of Interstate
40 this afternoon. Chance pops for the afternoon look good at
this time per latest hi res solutions, so will leave as they are
for now. Temperatures are also tracking towards advertised high
temperatures and are supported by area 12z soundings. Current heat
advisory will be left as is also, but will revisit early
afternoon and add zones if needed.

No update planned at this time.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053.

AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Aug 16, 1:29 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
129 PM CDT Thu Aug 16 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
129 PM CDT Thu Aug 16 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly northeast Oklahoma and northwest Arkansas.
	ONSET...After 3 pm.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Late afternoon.

HEAVY RAINFALL.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Late afternoon.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Most of Eastern Oklahoma and West Central Arkansas.
    ONSET...Ongoing

DISCUSSION...
Scattered thunderstorms have developed to the west of the area this
afternoon.
This activity, along with additional development will likely move
into parts of eastern Oklahoma, and possibly northwest Arkansas
this evening. Forecast instability and wind shear are sufficient
to support some severe storms, with damaging winds gusts and
locally heavy rainfall being the main threats. Uncertainty remains
as to how far east the severe weather risk will translate during
the evening and overnight hours, so stay aware of the latest
updates.

Afternoon temperatures into the lower to mid 90s along with high
humidity will result in heat index values between 100-110 degrees
across much of eastern Oklahoma and west central Arkansas. A heat
advisory is in effect until 7 pm for most of eastern Oklahoma, and
west central Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY and WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Several rounds of showers and thunderstorms will be possible
Friday, and again later in the weekend and into the early part of
the next work week as a series of storm systems affect eastern
Oklahoma and western Arkansas. The best chance of thunderstorms
will be on Sunday into Sunday night as a strong cold front and
associated upper level storm system move through the region.

Drier and cooler weather is expected by Tuesday and Wednesday as
high pressure builds into the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 16, 2:00 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 PM CDT THU AUG 16 2018

OKZ054-059-064-161930-
Osage OK-Pawnee OK-Creek OK-
200 PM CDT THU AUG 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE...NORTH
CENTRAL CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 230 PM CDT...

At 200 PM CDT, a strong thunderstorm was located 3 miles east of
Terlton, moving east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Mannford...                       Westport...
Terlton...                        Walnut Creek State Park...

LAT...LON 3634 9627 3616 9622 3616 9630 3613 9630
      3611 9649 3623 9652
TIME...MOT...LOC 1900Z 255DEG 13KT 3619 9642
Special weather statement, Aug 16, 2:16 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 PM CDT THU AUG 16 2018

OKZ060-067-161945-
Tulsa OK-Wagoner OK-
216 PM CDT THU AUG 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES UNTIL 245 PM CDT...

At 216 PM CDT, strong thunderstorms were located 4 miles east of
Oneta and 4 miles north of Stonebluff.
Movement was east at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Broken Arrow...                   Coweta...
Stonebluff...                     Oneta...
Redbird...                        Leonard...

LAT...LON 3610 9557 3609 9555 3609 9556 3608 9558
      3607 9557 3608 9544 3607 9539 3588 9559
      3589 9586 3611 9564
TIME...MOT...LOC 1916Z 270DEG 15KT 3603 9563 3594 9575
Special weather statement, Aug 16, 2:25 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
225 PM CDT THU AUG 16 2018

OKZ059-060-064-162000-
Tulsa OK-Pawnee OK-Creek OK-
225 PM CDT THU AUG 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...SOUTHEASTERN
PAWNEE AND CENTRAL TULSA COUNTIES UNTIL 300 PM CDT...

At 225 PM CDT, strong thunderstorms were located near Keystone State
Park and 4 miles northwest of Jenks Riverside Airport. Movement was
east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bixby...                          Jenks...
Mannford...                       Westport...
Keystone State Park...            Jenks Riverside Airport...
Gray...

This includes Interstate 44 between mile markers 213 and 230.

LAT...LON 3625 9636 3623 9633 3623 9625 3621 9624
      3620 9624 3617 9627 3616 9627 3616 9600
      3618 9600 3614 9582 3600 9587 3604 9629
      3625 9638
TIME...MOT...LOC 1925Z 279DEG 29KT 3614 9626 3607 9606
Special weather statement, Aug 16, 2:28 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
228 PM CDT THU AUG 16 2018

OKZ054-059-060-064-162000-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
228 PM CDT THU AUG 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTH
CENTRAL CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES
UNTIL 300 PM CDT...

At 228 PM CDT, a strong thunderstorm was located over Westport,
moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Mannford...                       Westport...
Keystone State Park...            Walnut Creek State Park...

LAT...LON 3609 9639 3626 9643 3638 9608 3615 9603
TIME...MOT...LOC 1928Z 256DEG 15KT 3620 9632

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:55 AM CDTHeat AdvisoryTSACherokee, Choctaw, Craig, Creek, Haskell, Latimer and 13 more15 hr
Aug 16, 2:00 PM CDTSpecial Weather StatementTSAPawnee30 min
Aug 16, 2:16 PM CDTSpecial Weather StatementTSAWagoner29 min
Aug 16, 2:25 PM CDTSpecial Weather StatementTSATulsa35 min
Aug 16, 2:28 PM CDTSpecial Weather StatementTSATulsa32 min
Aug 16, 2:54 PM CDTSpecial Weather StatementTSAPawnee36 min
Aug 16, 3:08 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa52 min
Aug 16, 3:28 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
Aug 16, 3:49 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee56 min
Aug 16, 3:53 PM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa4 hr
Aug 16, 3:57 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa63 min
Aug 16, 4:24 PM CDTSevere Thunderstorm WarningTSAOsage, Washington51 min
Aug 16, 4:40 PM CDTSpecial Weather StatementTSAOsage35 min
Aug 16, 4:41 PM CDTSpecial Weather StatementTSANowata, Washington34 min
Aug 16, 4:45 PM CDTFlash Flood WarningTSACreek, Okmulgee, Tulsa4 hr
Aug 16, 4:51 PM CDTSevere Thunderstorm WarningTSANowata, Washington39 min
Aug 16, 4:57 PM CDTAreal Flood AdvisoryTSANowata, Osage, Washington3 hr
Aug 16, 4:57 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa, Wagoner48 min
Aug 16, 5:17 PM CDTSevere Thunderstorm WarningTSACraig, Nowata43 min
Aug 16, 5:45 PM CDTSpecial Weather StatementTSAOkmulgee30 min
Aug 16, 5:47 PM CDTSpecial Weather StatementTSAOttawa43 min
Aug 16, 5:51 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa32 min
Aug 16, 5:53 PM CDTAreal Flood AdvisoryTSACraig, Ottawa3 hr
Aug 16, 6:05 PM CDTSpecial Weather StatementTSAOkfuskee25 min
Aug 16, 6:20 PM CDTSpecial Weather StatementTSAMcIntosh, Okfuskee55 min
Aug 16, 6:27 PM CDTSpecial Weather StatementTSAMcIntosh33 min
Aug 16, 6:46 PM CDTSpecial Weather StatementTSAHaskell29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.